MAUDE Adverse Event Report: ABBOTT MEDICAL MITRACLIP; MITRAL VALVE REPAIR DEVICES

ABBOTT MEDICAL MITRACLIP; MITRAL VALVE REPAIR DEVICES
Catalog Number CDS0701-XT
Medical Device Problem Code Unintended Movement (3026)
Health Effect - Clinical Codes Dyspnea (1816); Fatigue (1849); Mitral Valve Insufficiency/ Regurgitation (4451); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/03/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
D4 - the udi number is not known as the part and lot numbers were not provided investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that during a presentation a mitraclip procedure was reviewed.The xtw clip was surgically explanted.The clip arms were opened to approximately 50 degrees.It was hypothesized that the tension from the valve leaflet and failure of the clip lock mechanism contributed to the opening of the xtw.
 
Event or Problem Description
It was reported that on (b)(6) 2022, a patient presented with grade 4+ degenerative mitral regurgitation (mr), tricuspid regurgitation, insulin-dependent diabetes mellitus (iddm), cardiomyopathy, history of coronary artery bypass graft (cabg), chronic obstructive pulmonary disease (copd) and a posterior 2 prolapse.Three clips were implanted, two xtws and an xt.The mr was reduced to grade 1+.On (b)(6) 2023, the patient returned symptomatic with grade 4+ mr, fatigue, and shortness of breath.An echocardiogram was performed, displaying the central xt clip opened to approximately 50 degrees.The xt was stable between the 2 xtw clips that were placed lateral to each side.On (b)(6) 2023 the clips were surgically explanted and a valve replacement was performed.On (b)(6) 2024, a presentation of the procedure was performed by dr.(b)(6).The clips were surgically explanted.The xt clip arms were opened to approximately 50 degrees.It was hypothesized that the tension from the valve leaflet and failure of the clip locking mechanism contributed to the opening of the xt.During the presentation, the opened clip was incorrectly labeled as an xtw.It was confirmed by the implanter that the clip that had opened was an xt.No additional information was provided.
 
Additional Manufacturer Narrative
The device is included in the correction notice issued by abbott on 06sep2022 for clips not being able to establish final arm angle(efaa) and/or clip opening while locked (cowl) with the mitraclip and triclip delivery system(s).Correction: e1: dr.(b)(6) (the presenter) was replaced with dr.(b)(6), who was the implanting physician.H6 - adverse event problem: health effect - clinical code: 4582 was removed.
 
Event or Problem Description
It was reported that on (b)(6) 2022, a patient presented with grade 4+ degenerative mitral regurgitation (mr), tricuspid regurgitation, insulin-dependent diabetes mellitus (iddm), cardiomyopathy, history of coronary artery bypass graft (cabg), chronic obstructive pulmonary disease (copd) and a posterior 2 prolapse.Three clips were implanted, two xtws and an xt.The mr was reduced to grade 1+.On (b)(6) 2023, the patient returned symptomatic with grade 4+ mr, fatigue, and shortness of breath.An echocardiogram was performed, displaying the central xt clip opened to approximately 50 degrees.The xt was stable between the 2 xtw clips that were placed lateral to each side.On 05may2023 the clips were surgically explanted and a valve replacement was performed.On (b)(6) 2024, a presentation of the procedure was reviewed.The clips were surgically explanted.The xt clip arms were opened to approximately 50 degrees.It was hypothesized that the tension from the valve leaflet and failure of the clip locking mechanism contributed to the opening of the xt.During the presentation, the opened clip was incorrectly labeled as an xtw.It was confirmed by the implanter that the clip that had opened was an xt.
 
Additional Manufacturer Narrative
The device was not returned for analysis.A review of the lot history record revealed no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history did not indicate a lot-specific quality issue.The investigation was unable to determine a cause for the reported clip opened while locked.The reported patient effect of recurrent mr appears to be related to the clip opening.Dyspnea and fatigue appear to be cascading effects or the recurrent mr.Mr, dyspnea, and fatigue are listed in the instructions for use as known possible complications associated with the mitraclip procedures.The reported hospitalization and surgical intervention were results of case specific circumstances as the patient returned to the hospital and the clips were surgically explanted and a valve replacement was performed.There is no indication of a product issue with respect to manufacture, design or labeling.

Brand Name
MITRACLIP
Common Device Name
MITRAL VALVE REPAIR DEVICES
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 3005070406
3885 bohannon drive
menlo park CA 94025
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key20977477
Report Number2135147-2024-06477
Device Sequence Number11811164
Product Code NKM
UDI-Device Identifier08717648230981
UDI-Public(01)08717648230981(17)230307(10)20308R162
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
P100009
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Remedial Action Notification
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/07/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/07/2023
Device Catalogue NumberCDS0701-XT
Device Lot Number20308R162
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 11/25/2024
Supplement Date Received by Manufacturer12/30/2024
02/04/2025
Initial Report FDA Received Date12/19/2024
Supplement Report FDA Received Date01/22/2025
02/07/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/08/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
2024168-9/6/2022-003-C
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age62 YR
Patient SexMale
Patient Weight74 KG